Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Application of method of collocation on lines for solving nonlinear hyperbolic problems

Author: E. N. Houstis
Journal: Math. Comp. 31 (1977), 443-456
MSC: Primary 65N35
MathSciNet review: 0443379
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A collocation on lines procedure based on piecewise polynomials is applied to initial/boundary value problems for nonlinear hyperbolic partial differential equations. Optimal order a priori estimates are obtained for the error of approximation. The Crank-Nicholson discretization in time is studied and convergence rates of the collocation-Crank-Nicholson procedure are established. Finally, the superconvergence is verified at particular points for linear hyperbolic problems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N35

Retrieve articles in all journals with MSC: 65N35

Additional Information

PII: S 0025-5718(1977)0443379-2
Keywords: Collocation on lines method, nonlinear hyperbolic problems
Article copyright: © Copyright 1977 American Mathematical Society